Alert archive / Ohio / Frost Advisories in 2016

Frost Advisory 9, NWS Wilmington, OH

November 5, 20168 counties in Ohio; 4 counties in Kentucky

NWS Wilmington, OH issued this frost advisory at Nov 5, 2016, 3:27 PM EDT for 8 counties in Ohio; 4 counties in Kentucky. It took effect at Nov 6, 2016, 3:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2016, 3:27 PM EDT (19:27 UTC)
In effect from
Nov 6, 2016, 3:00 AM EST
Expired
Nov 6, 2016, 8:00 AM EST
In force
5 hr
Issued by
NWS Wilmington, OH

Counties Bracken County, KY, Lewis County, KY, Mason County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Franklin County, OH, Highland County, OH, Pickaway County, OH, Pike County, OH, Ross County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 56 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1459 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

244 
WWUS71 KILN 051927
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
327 PM EDT SAT NOV 5 2016

KYZ097>100-OHZ055-064-073-079>082-088-060330-
/O.NEW.KILN.FR.Y.0009.161106T0800Z-161106T1300Z/
BRACKEN-ROBERTSON-MASON-LEWIS-FRANKLIN OH-PICKAWAY-ROSS-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...AUGUSTA...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...TOLLESBORO...COLUMBUS...CIRCLEVILLE...
CHILLICOTHE...GEORGETOWN...MOUNT ORAB...HILLSBORO...GREENFIELD...
WEST UNION...PEEBLES...WAVERLY...PIKETON...PORTSMOUTH...
WHEELERSBURG
327 PM EDT SAT NOV 5 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY.

* TEMPERATURES...LOWS IN THE MID 30S. 

* TIMING...TEMPERATURES WILL DROP INTO THE MIDDLE 30S OVERNIGHT.

* IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY 
  BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROTECT FROST SENSITIVE PLANTS BY BRINGING THEN INDOORS OR
COVERING THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. THOSE WITH
AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. 

&&

$$
3 follow-up statements
704 
WWUS71 KILN 060155
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
955 PM EDT SAT NOV 5 2016


KYZ097>100-OHZ055-064-073-079>082-088-061100-
/O.CON.KILN.FR.Y.0009.161106T0800Z-161106T1300Z/
BRACKEN-ROBERTSON-MASON-LEWIS-FRANKLIN OH-PICKAWAY-ROSS-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...AUGUSTA...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...TOLLESBORO...COLUMBUS...CIRCLEVILLE...
CHILLICOTHE...GEORGETOWN...MOUNT ORAB...HILLSBORO...GREENFIELD...
WEST UNION...PEEBLES...WAVERLY...PIKETON...PORTSMOUTH...
WHEELERSBURG
955 PM EDT SAT NOV 5 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST
SUNDAY...

* TEMPERATURES...LOWS IN THE LOW TO MID 30S.

* TIMING...TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S
  OVERNIGHT.

* IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY 
  BE DAMAGED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROTECT FROST SENSITIVE PLANTS BY BRINGING THEN INDOORS OR
COVERING THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. THOSE WITH
AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION.

&&

$$
841 
WWUS71 KILN 060858
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
358 AM EST SUN NOV 6 2016

KYZ097>100-OHZ055-064-073-079>082-088-061300-
/O.CON.KILN.FR.Y.0009.000000T0000Z-161106T1300Z/
BRACKEN-ROBERTSON-MASON-LEWIS-FRANKLIN OH-PICKAWAY-ROSS-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...AUGUSTA...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...TOLLESBORO...COLUMBUS...CIRCLEVILLE...
CHILLICOTHE...GEORGETOWN...MOUNT ORAB...HILLSBORO...GREENFIELD...
WEST UNION...PEEBLES...WAVERLY...PIKETON...PORTSMOUTH...
WHEELERSBURG
358 AM EST SUN NOV 6 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

* TEMPERATURES...LOWS IN THE LOW TO MID 30S.

* TIMING...TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S
  EARLY THIS MORNING.

* IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY 
  BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROTECT FROST SENSITIVE PLANTS BY BRINGING THEN INDOORS OR
COVERING THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. THOSE WITH
AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION.

&&

$$
708 
WWUS71 KILN 061246
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
746 AM EST SUN NOV 6 2016

KYZ097>100-OHZ055-064-073-079>082-088-061400-
/O.EXP.KILN.FR.Y.0009.000000T0000Z-161106T1300Z/
BRACKEN-ROBERTSON-MASON-LEWIS-FRANKLIN OH-PICKAWAY-ROSS-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...AUGUSTA...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...TOLLESBORO...COLUMBUS...CIRCLEVILLE...
CHILLICOTHE...GEORGETOWN...MOUNT ORAB...HILLSBORO...GREENFIELD...
WEST UNION...PEEBLES...WAVERLY...PIKETON...PORTSMOUTH...
WHEELERSBURG
746 AM EST SUN NOV 6 2016

...FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING...

TEMPERATURES HAVE STARTED TO RISE OVER THE LAST HOUR OR TWO AND
THEREFORE THE THREAT OF WIDESPREAD FROST HAS ENDED. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at Nov 5, 1:40 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Nov 5, 1:40 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
140 PM EDT Sat Nov 5 2016

.SYNOPSIS...
Surface high pressure will build across the Ohio Valley and will
provide mild temperatures and abundant sunshine this weekend.
Temperatures will again trend above normal over the next several
days before a weak cold front approaches the region by the middle
of next workweek.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
High pressure will remain over the area today allowing for
abundant sunshine and slightly above normal temperatures. 850 mb
temperatures are currently around 7 degrees C and with only
shallow mixing expected this would support high temperatures in
the lower 60s. Current forecast has this covered and no update is
required at this time.

Prev Discussion ->
Sharp ridge over the nations mid section with northwest flow over
the Great Lakes/Ohio Valley. Surface high pressure has build
southeast and stretches from srn IL thru srn Ohio early this
morning. Clear skies and light winds have led to patchy fog across
the region. Along with the fog, patchy frost will be likely
observed this morning most widespread in the Scioto river valley.

Under the influence of this surface high expect fog to give way
to abundant sunshine with mainly high level clouds spilling in
from the northwest. Highs today will be a little warmer,
generally in the lower and middle 60s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
The mid level ridge will amplify and build east into the
Great Lakes this weekend. Surface high pressure over the region
will provide another cool night tonight. Lows will be a few
degrees warmer with lows in the upper 30s east to lower 40s west.

A good amount of sunshine and waa will allow temperatures on
Sunday to warm to highs from 6 to 9 degrees above normal. Expect
highs from the mid 60s far north to near 70 far south. Lows
Sunday night will drop to readings ranging from the upper 30s far
east to the lower/mid 40s west.

Expect to see an increase in high level clouds from the west
Monday as a southerly flow develops on the back side of the
retreating sfc high. Temperatures will warm about 10 degrees above
normal, ranging from the mid/upper 60s north to around 70 south.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
High pressure over the East Coast underneath and established upper
level ridge will provide dry and generally clear conditions through
Tuesday. Later Tuesday and overnight, an upper level trough will
cross southeast through the Great Lakes region and push an
apparently dry cold front through the Ohio Valley. A passing
sprinkle or light shower may occur overnight or early Wednesday.
High pressure will then build northwest of the region and bring a
reinforcing shot of dry air until Friday. Weak surface low pressure
ahead of a stronger southward diving upper low in the midwest will
increase moisture and the potential for some shower activity over
the region later Friday and overnight.

Daytime high temperatures are expected to remain above normal in the
60s through the forecast period with overnight lows similarly above
normal in the 40s.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
All TAF sites currently VFR with surface high pressure overhead.
Mostly calm or light and variable winds will continue through the
issuance with the chance of fog returning to the TAF sites for
Sunday morning. Latest high res guidance is hinting at most of the
fog being river valley fog which makes sense (given drying soil).
Have kept TAFs trended in this direction.

OUTLOOK...No significant weather is expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Haines/AR
NEAR TERM...Haines/AR
SHORT TERM...AR
LONG TERM...Franks
AVIATION...Haines
Hazardous weather outlook, Nov 5, 10:03 AM EDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1003 AM EDT SAT NOV 5 2016

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-061415-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
1003 AM EDT SAT NOV 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Ohio, 2016Frost Advisories in Kentucky, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.